Alert archive / Indiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 9, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jan 17, 2012, 9:11 AM EST for Martin County, Indiana. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 17, 2012, 9:11 AM EST (14:11 UTC)
- Expired
- Jan 17, 2012, 9:45 AM EST
- In force
- 34 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Martin County, IN
The radar
The Evansville,IN radar (KVWX), 94 km from the middle of the area, began a volume at 14:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 2.2 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 557 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- -88 m²/s²
- 0-3 km storm-relative helicity
- -55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
646
WUUS53 KIND 171411
SVRIND
INC101-171445-
/O.NEW.KIND.SV.W.0009.120117T1411Z-120117T1445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
911 AM EST TUE JAN 17 2012
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARTIN COUNTY IN SOUTHWEST INDIANA...
* UNTIL 945 AM EST
* AT 909 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 12 MILES NORTHWEST OF SHOALS...
OR 24 MILES WEST OF BEDFORD...AND MOVING EAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
SHOALS...
BURNS CITY...
LACY...
INDIAN SPRINGS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3863 8693 3882 8692 3882 8691 3889 8691
3890 8690 3890 8668 3858 8669
TIME...MOT...LOC 1411Z 269DEG 40KT 3881 8691
WIND...HAIL 60MPH <.75IN
$$
PUMA3 follow-up statements
398
WWUS53 KIND 171420
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
920 AM EST TUE JAN 17 2012
INC101-171445-
/O.CON.KIND.SV.W.0009.000000T0000Z-120117T1445Z/
MARTIN-
920 AM EST TUE JAN 17 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MARTIN COUNTY
UNTIL 945 AM EST...
AT 918 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED 7 MILES NORTH OF SHOALS...OR 18 MILES
WEST OF BEDFORD...MOVING EAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EASTERN MARTIN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3863 8693 3877 8692 3880 8688 3890 8682
3890 8668 3858 8669
TIME...MOT...LOC 1420Z 273DEG 46KT 3876 8677
WIND...HAIL 60MPH <.75IN
$$
PUMA752
WWUS53 KIND 171432
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
932 AM EST TUE JAN 17 2012
INC101-171445-
/O.CON.KIND.SV.W.0009.000000T0000Z-120117T1445Z/
MARTIN-
932 AM EST TUE JAN 17 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL MARTIN
COUNTY UNTIL 945 AM EST...
AT 927 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR SHOALS...OR 17 MILES SOUTHWEST
OF BEDFORD...MOVING SOUTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3863 8693 3873 8691 3877 8685 3881 8675
3882 8669 3862 8669
TIME...MOT...LOC 1432Z 299DEG 33KT 3867 8667
WIND...HAIL 60MPH <.75IN
$$
PUMA990
WWUS53 KIND 171441
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
941 AM EST TUE JAN 17 2012
INC101-171451-
/O.EXP.KIND.SV.W.0009.000000T0000Z-120117T1445Z/
MARTIN-
941 AM EST TUE JAN 17 2012
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MARTIN COUNTY WILL
EXPIRE AT 945 AM EST/845 AM CST/...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3863 8693 3873 8691 3877 8685 3881 8675
3882 8669 3862 8669
TIME...MOT...LOC 1441Z 299DEG 33KT 3863 8658
$$
PUMAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 17, 8:39 AM EST, 32 minutes earlier.
Area forecast discussion, Jan 17, 8:39 AM EST, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 839 AM EST TUE JAN 17 2012 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... A COLD FRONT IS EXPECTED TO PUSH THROUGH CENTRAL INDIANA THROUGH THIS MORNING AND DROP TO THE SOUTH OF THE AREA BY THIS AFTERNOON. IN THE WAKE OF THIS SYSTEM...HIGH PRESSURE IS EXPECTED TO BUILD INTO THE AREA FOR THE MIDDLE OF THE WEEK. A LOW PRESSURE SYSTEM IS EXPECTED TO MOVE ACROSS THE GREAT LAKES AROUND THURSDAY. ANOTHER AREA OF LOW PRESSURE WILL MOVE INTO THE OHIO VALLEY TOWARDS THE END OF THE WEEK. A COLD FRONT MAY MOVE INTO THE AREA EARLY NEXT WEEK. && .NEAR TERM /TODAY/... AS OF 230 AM THIS MORNING...SHORT RANGE MODEL DATA AND LATEST OBSERVATIONS INDICATE THE COLD FRONT WILL BE CLOSE TO THE NORTHWEST BORDER ZONES BY 171200Z. THIS IS MUCH SLOWER THAN WHAT WAS ORIGINALLY DEPICTED IN THE MODELS. WIDESPREAD SCATTERED SHOWERS...AND A FEW EMBEDDED THUNDERSTORMS ARE CURRENTLY OVER THE FORECAST AREA. MORE WIDESPREAD CONVECTION LIES TO THE SOUTH OF THE AREA (WHERE BETTER INSTABILITY LIES) AND OFF TO OUR NW AHEAD OF THE COLD FRONT. THE MORE ORGANIZED LINE OF CONVECTION WILL MOVE ACROSS CENTRAL INDIANA BETWEEN 11-17Z TODAY...BUT EXPECT ACTIVITY TO WEAKEN AS IT PUSHES EASTWARD. THE PRE-COLD FRONTAL AIRMASS WILL HAVE LIMITED MOISTURE CONTENT WITH HEATING/DESTABILIZATION OTHERWISE LIMITED BY THE PREVALENCE OF CLOUD COVER/SHOWERS TODAY. THIS LOW-TOPPED CONVECTION WILL TEND TO BE ROOTED JUST ABOVE A SHALLOW/MARGINALLY MOIST BOUNDARY LAYER. STILL...STRONG CONVECTIVE WIND GUSTS ARE POSSIBLE...AS IS EVIDENCED UPSTREAM...WITH GUSTS UP TO 40 TO 50 MPH. WILL MENTION THIS IN THE HWO ALONG WITH HEAVY RAINFALL AND SMALL HAIL. TEMPERATURES CONTINUE TO PROVE CHALLENGING...AS OF THIS HOUR THE SW CORNER OF THE FORECAST AREA HAS WARMED TO NEAR 60 DEGREES! KIND ITSELF HAS HELD STEADY AT 57 FOR THE LAST FEW HOURS. WITH THE COLD FRONTAL PASSAGE DELAYED UNTIL LATER TODAY...EXPECT THESE WARM TEMPS TO REMAIN STEADY THROUGHOUT THE MORNING...AND FINALLY BEGIN TO START FALLING BY THE AFTERNOON...FIRST BEGINNING ACROSS THE NW. THE SLOWER TIMING OF THIS FRONT HAS ALSO IMPACTED OUR CHANCES FOR SNOW OR A RAIN/SNOW MIX THIS AFTERNOON. HELD OFF ON MENTIONING -SN ACROSS THE NW COUNTIES AND -RAIN/SNOW MIX FOR CENTRAL INDIANA UNTIL LATE THIS AFTERNOON. (20-21Z TIMEFRAME) MOISTURE WILL BE EXTREMELY LIMITED BY THEN AND ONLY CHANCES ARE ONLY GOOD FOR 20-40%...SO SNOWFALL ACCUMULATION WILL BE NIL TO A FEW TENTHS AT MOST. OF COURSE EVERYTHING IN THIS DISCUSSION HINGES ON THE SPECIFIC TIMING OF THE FRONTAL PASSAGE AND IS SUBJECT TO UPDATES BASED ON LATEST TRENDS. && .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... WENT WITH A DRY...AND COOLER FORECAST AFTER 00Z WED AS CAA SWEEPS OVER THE REGION...EXCEPT FOR THE FAR NE COUNTIES WHERE SOME -SN OR FLURRIES MAY LINGER BEFORE DEPARTING TO THE NE AS THE UPPER TROUGH SHIFTS AWAY. AGAIN...MOISTURE IS LIMITED AND NOT EXPECTING MUCH SNOWFALL ACCUMULATION ABOVE A FEW TENTHS OF AN INCH. FORECAST THEN REMAINS DRY THROUGH WEDNESDAY NIGHT AS SURFACE HIGH PRESSURE MOVES THROUGH. NEXT A PESKY WEAK CLIPPER SYSTEM IS PROGGED TO PASS THROUGH THE GREAT LAKES ON THURSDAY. OPERATIONAL MODELS AREN/T SHOWING TOO MUCH ASSOCIATED WITH THIS FEATURE...HOWEVER THE MAJORITY OF THE ENSEMBLES SUGGEST POTENTIAL FOR SOME LIGHT ACCUMULATING SNOWS FOR PARTS OF THE AREA. AS A RESULT...WILL KEEP CHANCE POPS GOING FOR ON THURSDAY FOR LIGHT SNOW...WITH MINOR ACCUMULATION OF A FEW TENTHS OF AN INCH POSSIBLE. && .LONG TERM /FRIDAY THROUGH TUESDAY/... STUCK CLOSE TO ALLBLEND INITIALIZATION. MODEL GUIDANCE GENERALLY SUGGESTS TWO SYSTEMS TO IMPACT THE AREA DURING THE LONG TERM...ONE EARLY IN THE PERIOD AND ANOTHER TOWARD THE END OF THE WEEKEND INTO EARLY NEXT WEEK. UNCERTAINTY REMAINS REGARDING HOW COLD IT WILL BE AND THUS PRECIP TYPE FRIDAY AND FRIDAY NIGHT...ALTHOUGH SNOW APPEARS FAIRLY LIKELY AT SOME POINT IN THE FORECAST AREA. THE LATTER SYSTEM IS LIKELY TO BE ALL RAIN AS THERMAL PROFILES WARM SIGNIFICANTLY BY THEN. ASIDE FROM THE LARGER SCALE DETAILS...SIGNIFICANT TIMING AND PLACEMENT DISCREPANCIES EXIST...THUS THE REASON FOR LITTLE DEVIATION FROM INITIALIZATION. && .AVIATION /DISCUSSION FOR THE 17/1330Z TAF UPDATE/... THUNDERSTORMS DID NOT REACH AS FAR NORTH AS KLAF AND HAVE JUST ABOUT FINISHED MOVING THROUGH KHUF. THEY WILL CONTINUE TO IMPACT KIND AND KBMG FOR THE NEXT HOUR OR SO...AND SHOULD BE EAST OF ALL THE SITES BY 15Z IF NOT BEFORE. INSERTED SOME TEMPO THUNDER AT KIND AND PUSHED BACK EXIT OF THUNDER THERE. COLD FRONT WILL PASS THROUGH THE SITES AROUND MIDDAY TODAY...WITH A QUICK TRANSITION TO WEST/NORTHWEST WINDS WITH SOME RATHER STRONG GUSTS...PERHAPS AS HIGH AS 35KT. ALSO COULD SEE IFR OR LOWER CEILINGS WITH BEHIND THIS FRONTAL PASSAGE BASED ON UPSTREAM OBSERVATIONS...AND ADDED THIS FOR SEVERAL HOURS IN THE AFTERNOON. SOME SNOW SHOWERS BEHIND THE FRONT CANNOT BE RULED OUT...BUT WILL JUST HOLD ONTO A VCSH MENTION AT THIS TIME...AS DEEP MOISTURE BEHIND THE FRONT WILL BE LACKING IN OUR AREA. WINDS WILL REMAIN GUSTY THROUGH THE DAY AND INTO THE EVENING...BEFORE RELAXING LATE TONIGHT. CEILINGS WILL ALSO BREAK UP LATE TONIGHT AS WELL. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...SMF NEAR TERM...SMF SHORT TERM...SMF LONG TERM....NIELD AVIATION...NIELD/CP
Hazardous weather outlook, Jan 17, 4:58 AM EST, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 458 AM EST TUE JAN 17 2012 INZ021-028>031-035>049-051>057-060>065-067>072-181000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 458 AM EST TUE JAN 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: THUNDERSTORMS ARE LIKELY EARLY TODAY. LATER THIS AFTERNOON THERE IS A CHANCE SOME OF THE PRECIPITATION MAY CHANGE OVER TO LIGHT SNOW OR A LIGHT RAIN/SNOW MIX. HAZARDS: LIGHTNING AND STRONG WIND GUSTS UP TO 45 TO 50 MPH EARLY TODAY...IN ADDITION TO VERY HEAVY RAINFALL AND SMALL HAIL. LIGHT SNOW THIS AFTERNOON AND EVENING. TIMING: THUNDERSTORMS ARE POSSIBLE THROUGH 1 PM THIS AFTERNOON. THERE IS A CHANCE FOR LIGHT SNOW STARTING THIS AFTERNOON THROUGH EARLY EVENING. LITTLE TO NO SNOW ACCUMULATION IS EXPECTED. DISCUSSION: A COLD FRONT WILL BRING RAIN AND THUNDERSTORMS THROUGH EARLY TODAY...AND POSSIBLE SNOW SHOWERS OR A RAIN/SNOW MIX LATER TODAY THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. OUTLOOK: SNOW WILL BE POSSIBLE ON THURSDAY...AND FRIDAY AND FRIDAY NIGHT. DISCUSSION: SEVERAL STORM SYSTEMS WILL PUSH THROUGH CENTRAL INDIANA DURING THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN WITH ANY THUNDERSTORM RELATED REPORTS. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) SMF
In the hours before
Local storm report, Jan 17, 6:54 AM EST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
654 AM EST TUE JAN 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM TSTM WND DMG 1 N LAWRENCE 39.88N 85.99W
01/17/2012 MARION IN BROADCAST MEDIA
TREES DOWNED ON BOY SCOUT ROAD.
&&
NIELDLocal storm report, Jan 17, 7:18 AM EST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
718 AM EST TUE JAN 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 AM TSTM WND GST HOPE 39.30N 85.77W
01/17/2012 M62 MPH BARTHOLOMEW IN TRAINED SPOTTER
ACCOMPANIED BY QUARTER INCH HAIL
&&
BHHLocal storm report, Jan 17, 7:26 AM EST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
726 AM EST TUE JAN 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 AM TSTM WND DMG 3 NE MOORESVILLE 39.65N 86.33W
01/17/2012 HENDRICKS IN NWS EMPLOYEE
UTILITY LINES DOWN ON COUNTY ROAD 825 E AND HENDRICKS
COUNTY ROAD
&&
BHHSpecial weather statement, Jan 17, 9:00 AM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
900 AM EST TUE JAN 17 2012
INZ072-171430-
JENNINGS-
900 AM EST TUE JAN 17 2012
...STRONG THUNDERSTORM ADVISORY FOR NORTHERN JENNINGS COUNTY UNTIL
930 AM EST...
AT 855 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NORTH VERNON...OR 13 MILES EAST OF
SEYMOUR...MOVING EAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
BUTLERVILLE...
NEBRASKA...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3900 8574 3905 8568 3910 8557 3915 8544
3893 8545 3894 8575
TIME...MOT...LOC 1400Z 263DEG 34KT 3900 8559
PUMALocal storm report, Jan 17, 9:08 AM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
908 AM EST TUE JAN 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 AM FLOOD BLOOMINGTON 39.17N 86.52W
01/17/2012 MONROE IN PUBLIC
3.5 INCHES OF STANDING WATER AT 3RD AND JORDAN
&&
BHHLocal storm report, Jan 17, 9:10 AM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
910 AM EST TUE JAN 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM TSTM WND DMG 5 NE VINCENNES 38.73N 87.45W
01/17/2012 KNOX IN DEPT OF HIGHWAYS
TREES DOWN
&&
BHHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 3:53 AM EST | Special Weather Statement | IND | Carroll, Tippecanoe | 52 min |
| Jan 17, 4:41 AM EST | Special Weather Statement | IND | Howard | 34 min |
| Jan 17, 5:55 AM EST | Special Weather Statement | IND | Greene, Owen, Sullivan | 65 min |
| Jan 17, 6:10 AM EST | Severe Thunderstorm Warning | IND | Hendricks, Johnson, Marion, Morgan | 35 min |
| Jan 17, 6:13 AM EST | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Greene, Lawrence, Monroe, Owen and 1 more | 62 min |
| Jan 17, 6:20 AM EST | Severe Thunderstorm Warning | IND | Hamilton, Hancock, Marion | 25 min |
| Jan 17, 6:29 AM EST | Severe Thunderstorm Warning | IND | Hancock, Henry, Madison | 31 min |
| Jan 17, 6:37 AM EST | Severe Thunderstorm Warning | IND | Daviess, Greene, Knox, Sullivan | 68 min |
| Jan 17, 7:06 AM EST | Tornado Warning | IND | Daviess, Knox | 24 min |
| Jan 17, 7:18 AM EST | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Decatur, Jackson, Jennings | 42 min |
| Jan 17, 7:21 AM EST | Areal Flood Advisory | IND | Decatur, Delaware, Hamilton, Hancock, Henry, Johnson and 6 more | 3 hr |
| Jan 17, 7:23 AM EST | Areal Flood Advisory | IND | Bartholomew, Brown, Daviess, Decatur, Greene, Jackson and 5 more | 4 hr |
| Jan 17, 7:27 AM EST | Tornado Warning | IND | Daviess, Greene, Lawrence, Martin | 48 min |
| Jan 17, 8:11 AM EST | Tornado Warning | IND | Jackson, Lawrence | 49 min |
| Jan 17, 8:39 AM EST | Severe Thunderstorm Warning | IND | Jennings | 21 min |
| Jan 17, 8:42 AM EST | Severe Thunderstorm Warning | IND | Daviess, Knox | 48 min |
| Jan 17, 9:00 AM EST | Special Weather Statement | IND | Jennings | 30 min |
| Jan 17, 9:24 AM EST | Severe Thunderstorm Warning | IND | Lawrence | 36 min |
| Jan 17, 10:05 AM EST | River Flood Warning | IND | Jackson, Lawrence, Washington | 4 days |
| Jan 17, 10:05 AM EST | River Flood Warning | IND | Parke, Vermillion, Vigo | 51 hr |
| Jan 17, 10:05 AM EST | River Flood Warning | IND | Sullivan, Vigo | 19 days |
| Jan 17, 10:05 AM EST | River Flood Warning | IND | Knox, Sullivan | 23 days |
| Jan 17, 10:05 AM EST | River Flood Warning | IND | Knox, Sullivan | 23 days |
| Jan 17, 10:05 AM EST | River Flood Warning | IND | Gibson, Knox, Posey | 21 days |
| Jan 17, 10:05 AM EST | River Flood Warning | IND | Daviess, Greene, Knox | 14 days |
| Jan 17, 10:05 AM EST | River Flood Warning | IND | Daviess, Greene, Knox | 4 days |
| Jan 17, 10:05 AM EST | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 16 days |
| Jan 17, 10:05 AM EST | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 19 days |
| Jan 17, 10:05 AM EST | River Flood Warning | IND | Gibson, Knox | 20 days |
| Jan 17, 10:05 AM EST | River Flood Warning | IND | Fountain, Parke, Tippecanoe, Vermillion, Warren | 16 days |
| Jan 17, 10:05 AM EST | River Flood Warning | IND | Fountain, Parke, Vermillion, Warren | 16 days |
| Jan 17, 10:05 AM EST | River Flood Warning | IND | Parke, Vermillion, Vigo | 18 days |
| Jan 17, 12:25 PM EST | Areal Flood Advisory | IND | Bartholomew, Brown, Daviess, Decatur, Greene, Jackson and 7 more | 6 hr |
| Jan 17, 6:31 PM EST | Areal Flood Advisory | IND | Bartholomew, Brown, Decatur, Jackson, Jennings, Rush and 1 more | 4 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.